2 doctors weighed in:
I have been having night terrors the last couple. Nights. I used to have them as a child. They are now causing me to be exhausted. What can I do?
2 doctors weighed in

Dr. Yash Khanna
Family Medicine
In brief: Night Terrors
Recurrence of night terrors may be due to certain factors.
It can be from improper nutrition, hypoglycemia, sleep deprivation and sleep apnea.Yoy have to think about these causes.And some time it can also be due to some one going through stressful situation in life.Once you deyermine if any of these are causing terrors then you can be treatedtherapy and night time meds like Valium or Xanax (alprazolam) may help.

In brief: Night Terrors
Recurrence of night terrors may be due to certain factors.
It can be from improper nutrition, hypoglycemia, sleep deprivation and sleep apnea.Yoy have to think about these causes.And some time it can also be due to some one going through stressful situation in life.Once you deyermine if any of these are causing terrors then you can be treatedtherapy and night time meds like Valium or Xanax (alprazolam) may help.
Dr. Yash Khanna
Dr. Yash Khanna
Thank
2 comments
Dr. Yash Khanna
Actually night terrors are not bad dreams or nightmares..It is a parasomnia disorder which causes terror or dread.It is also called night terror or sleep terror and it is more common in children but happens in adults less often,the person wakes up with blank stare and have no memory of the night terror attack
Dr. Yash Khanna
You can get all the information about this condition by net surfing on google,best site is Wikedia for encyclopedia or another health site.I have mentioned the causes including stress etc,i can not tell what is causing in your case,you can consult your MD or a psychiatrst if you continue to get terror attacks.Some times they dont keep happening.Sleep well ,eat properly and avoid stress and b happy
Dr. Bac Nguyen
Family Medicine
In brief: See doc/psychiatrist
Something may have happened recently and thus triggered your night terror etc.
..If you are taking new meds, possible side could be bad dreams.. I assume you are well in general and on no meds? If so, consult your doc or psychiatrist to help you figure why u r having them and find ways to treat/suppress them.. Good luck..

In brief: See doc/psychiatrist
Something may have happened recently and thus triggered your night terror etc.
..If you are taking new meds, possible side could be bad dreams.. I assume you are well in general and on no meds? If so, consult your doc or psychiatrist to help you figure why u r having them and find ways to treat/suppress them.. Good luck..
Dr. Bac Nguyen
Dr. Bac Nguyen
Thank
2 comments
Dr. Bac Nguyen
could possibly be as simple as a movie you have seen recently which re-ignited the dreams...a scary movie, maybe? Good luck...
Dr. Bac Nguyen
Agreed that terror is not same as dream, but a similar process in your subconscious mind is happening. Some sleep meds may help. Consult your doc. Good luck to you
Get help from a real doctor now
Dr. Adam Smith
Board Certified, Internal Medicine
13 years in practice
382K people helped
Continue
107,000 doctors available
Read more answers from doctors